Health knowledge made personal
Join this community!
› Share page:

Coudmain & Heart stent


Posted by bhughes115

80 years old male-just have a heart stent and have been taking coudmain is in the hospital urinating blood... why?

 
Answers (1)
Sort by: Newest first | Oldest first
Urinating blood is never a good thing. We worry about trauma, infections, stones & cancer among other causes. In someone taking Coumadin (warfarin), we can check PT/INR regularly to determine whether s/he is taking the right amount, too much or too little. Depending upon the reason for Coumadin (INR 2-3 if atrial fibrillation or blood clots, INR 2.5-3.5 if mechanical heart valve), the goal INR changes. Bleeding while on Coumadin suggests too much Coumadin. As just noted, a simple blood test can determine by how much. The solution is to stop the Coumadin for a few days, then restart at a lower dose. Sometimes, especially when associated w/bleeding, we also offer vitamin K. Hope this helps. Good luck!
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: